Alert archive / Alaska / High Wind Watches in 2006
High Wind Watch 7, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Nov 8, 2006, 11:01 AM AKST. It took effect at Nov 10, 2006, 6:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2006, 11:01 AM AKST (20:01 UTC)
- In effect from
- Nov 10, 2006, 6:00 PM AKST
- Expired
- Nov 9, 2006, 10:58 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 090101 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 401 PM AST WED NOV 8 2006 AKZ135-091315- /X.NEW.PAFC.HW.A.0007.061110T1200Z-061111T1200Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 401 PM AST WED NOV 8 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT THROUGH THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO THE EASTERN GULF LATE THURSDAY NIGHT AND REMAIN OVER THE GULF THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY TIGHT NORTH-SOUTH PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. THIS FORECAST WILL BE FINE-TUNED AS WE GET CLOSER TO THE EVENT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
5 follow-up statements
000 WWAK71 PAFC 090621 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 921 PM AST WED NOV 8 2006 AKZ135-091400- /X.CON.PAFC.HW.A.0007.061110T1200Z-061111T1200Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 921 PM AST WED NOV 8 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO THE EASTERN GULF LATE THURSDAY NIGHT AND REMAIN OVER THE GULF THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY TIGHT NORTH-SOUTH PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. THIS FORECAST WILL BE FINE-TUNED AS WE GET CLOSER TO THE EVENT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 091349 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 449 AM AST THU NOV 9 2006 AKZ135-100215- /X.CON.PAFC.HW.A.0007.061110T1200Z-061111T1200Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 449 AM AST THU NOV 9 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT THROUGH THE COPPER RIVER DELTA... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT THROUGH THE COPPER RIVER DELTA. A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO THE EASTERN GULF LATE TONIGHT AND REMAIN OVER THE GULF THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY TIGHT NORTH-SOUTH PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. THIS FORECAST WILL BE FINE-TUNED AS WE GET CLOSER TO THE EVENT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 092000 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1100 AM AST THU NOV 9 2006 AKZ135-100800- /X.EXT.PAFC.HW.A.0007.061111T0300Z-061111T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 1100 AM AST THU NOV 9 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO THE NORTHERN GULF FRIDAY AFTERNOON AND REMAIN OVER THE GULF THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 092003 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 1102 AM AST THU NOV 9 2006 AKZ135-100815- /X.COR.PAFC.HW.A.0007.061111T0300Z-061111T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 1102 AM AST THU NOV 9 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT FOR THE COPPER RIVER DELTA... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT FOR THE COPPER RIVER DELTA. A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO THE NORTHERN GULF FRIDAY AFTERNOON AND REMAIN OVER THE GULF THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 100758 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1058 PM AST THU NOV 9 2006 AKZ135-101500- /X.UPG.PAFC.HW.A.0007.061111T0300Z-061111T1400Z/ /X.NEW.PAFC.HW.W.0007.061111T0300Z-061111T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 1058 PM AST THU NOV 9 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 PM FRIDAY TO 5 AM AST SATURDAY FOR THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 5 AM AST SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH THAT WAS PREVIOUSLY IN EFFECT. A STRONG STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO THE NORTHERN GULF FRIDAY AFTERNOON AND REMAIN OVER THE GULF THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. LOOK FOR WINDS TO DIMINISH SATURDAY MORNING AS THE LOW PULLS AWAY FROM THE GULF COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 8, 9:00 AM AKST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 8, 9:00 AM AKST, 2 hours 1 minute before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM AST WED NOV 8 2006 .DISCUSSION... MODELS HAVE DONE A FAIRLY GOOD JOB OF INITIALIZATION THIS MORNING. ALL MODELS FAIRLY SIMILAR IN THE PROGRESSION OF FEATURES AS WELL. HOWEVER...BELIEVE THE NAM HAS PICKED UP ON THE LOW MOVING SOUTH OVER WESTERN ALASKA BETTER. IT IS DEEPER THAN THE GFS INITIALLY AND RIGHTFULLY SO. THEREFORE...WE HAVE KEPT THE IDEA OF A LOW BEING STAMPED FROM NORTHWEST ALASKA TODAY ACROSS THE ALASKA PENINSULA THURSDAY AND FINALLY DISSIPATING IN THE GULF AS IT MERGES WITH ANOTHER LOW FRIDAY. IN CONTRAST...THE THOUGHT IS THE GFS WILL HANDLE THE DEVELOPING LOW IN THE SOUTHERN GULF TOMORROW BETTER THAN THE NAM. THIS IS TRUE THROUGH SATURDAY. THE ENSEMBLES FROM THE GFS AND THE 12Z ECMWF KEEP A LOW IN THE GULF THROUGH MONDAY. BELIEVE THIS TO BE TRUE AS THE HIGH OVER THE BERING WILL MOST LIKELY NOT KNOCK THIS LOW OUT OF THE AREA. UPPER AIR...CURRENTLY...A WEAK UPPER LOW IS PRESENT OVER THE NORTHERN GULF WITH HIGH PRESSURE STAMPED OVER THE WESTERN BERING SEA. A WEAK SHORT WAVE TROUGH IS PUSHING THROUGH THE ALEUTIAN CHAIN TODAY AND CARVING OUT A TROUGH OVER THE GULF BY TOMORROW. IN THE MEANTIME...A STRONGER SHORT WAVE TROUGH IS WORKING SOUTH OUT OF THE ARCTIC ACROSS WESTERN ALASKA. THIS WAVE TO DROP INTO BRISTOL BAY TOMORROW AFTERNOON AS THE WEAK LOW IN THE GULF ROTATES TO THE NORTHWEST AND MERGES. ANOTHER SHORT WAVE TROUGH SOUTH OF THE GULF MOVES NORTHEAST TOWARD THE PANHANDLE THURSDAY. THE LOW IN BRISTOL BAY MERGES WITH THE GULF LOW FRIDAY OVER THE CENTRAL GULF. THIS PATTERN TO REMAIN THROUGH SATURDAY. ON SUNDAY...THE POLAR LOW SHIFT INTO NORTHEAST ALASKA WITH THE LOW IN THE GULF MOVING TO THE PANHANDLE. HIGH PRESSURE OVER THE WESTERN BERING THEN OCCUPIES THE ENTIRE BERING SUNDAY. SURFACE WEST OF THE ALASKA RANGE...HIGH PRESSURE TO REMAIN OVER THE WESTERN BERING THROUGH THE WEEKEND. THIS AREA OF HIGH PRESSURE TO PUSH OVER THE ENTIRE BERING BY SUNDAY. IN THE MEANTIME...THE BIG CONCERN IS STRONG WINDS IN THE EASTERN BERING AND ALONG THE WEST COAST. THIS IS DUE TO A STRONG PRESSURE GRADIENT PRESENT THERE THROUGH SATURDAY. THE FIRST LOW TO MOVE THROUGH WESTERN ALASKA TONIGHT AND TOMORROW. THIS LOW TO CROSS INTO THE GULF THURSDAY NIGHT. SOME SNOW TO ACCOMPANY THIS LOW AS WELL. HOWEVER...GALE FORCE WINDS ARE EXPECTED TO BE THE MAIN PROBLEM OVER THE EASTERN BERING. WITH THE LOW MOVING INTO THE GULF AND HIGH PRESSURE REMAINING OVER THE WESTERN BERING...STRONG NORTHERLY FLOW TO REMAIN IN WESTERN ALASKA AND THE EASTERN BERING THROUGH THE WEEKEND. SURFACE EAST OF THE ALASKA RANGE...A WEAK LOW IN THE NORTHERN GULF BRINGING SHOWERS ALONG THE COAST TODAY. WITH HIGH PRESSURE INLAND...STRONG WINDS MOVING THROUGH NORTH SOUTH ORIENTED GAPS. THIS LOW TO MOVE INLAND AND DISSIPATE OVERNIGHT AND THURSDAY. THIS SHOULD PUT AN END TO THE STRONGEST WINDS THROUGH THESE GAPS. HOWEVER...ENOUGH LIFT WITH THIS FEATURE TO BRING SNOW SHOWERS FARTHER INLAND LATE TONIGHT AND THURSDAY. A STRONG LOW TO DEVELOP SOUTH OF THE GULF TOMORROW AND MOVE TOWARD THE PANHANDLE THURSDAY NIGHT. AHEAD OF THIS LOW THE NORTH SOUTH GRADIENT WILL INCREASE ALONG THE COAST. THIS WILL MEAN A SUBSEQUENT INCREASE IN NORTH SOUTH ORIENTED GAP WINDS. THE LOW IS DEEPER AND THUS WINDS WILL BE NEAR HIGH WIND WARNING CRITERIA. IN ADDITION...AN EASTERLY WAVE TO PUSH ACROSS SOUTH CENTRAL ALASKA THURSDAY NIGHT WITH SNOW. THE LOW IN THE GULF TO WEAKEN THROUGH THE DAY FRIDAY AND SATURDAY IN THE CENTRAL GULF. DRIER CONDITIONS FOLLOW THE WAVE FRIDAY. THESE DRIER CONDITIONS TO SPREAD OVER THE WESTERN GULF AS WELL FRIDAY NIGHT AND ENTIRE SOUTH CENTRAL SATURDAY AND SUNDAY AS THE LOW WEAKENS FURTHER AND MOVES TO THE EASTERN GULF. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...HIGH WIND WATCH ZONE 135. MARINE...GALE 155 170 171 172 179 185. FIRE WEATHER...NONE JN NOV 06
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Nov 7, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Nov 8, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Nov 8, 11:00 AM AKST | Small Craft Advisory | AFC | 41 hr | |
| Nov 8, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
High Wind Watches in Alaska, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.